Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complera and Fat Loss
Jul 26, 2012

Doc. Just switched from Ritonavir 600mg bid (for 16 yrs) to Complera. My greatest concern is fat loss around the lower body. (Perhaps its vanity). Are my chances of experiencing lipodystrophy less with complera, and what can I do to reduce the risk of experiencing lipodystrophy?

Response from Dr. Henry

Since Complera is a new drug (it is Truvada that has been used for > 5 years + new drug NNRTI rilpivirine) thus there is minimal moderate to long term dasta on fat distribution with it. Data from 1-2 years of use has been reassuring that the Complera may rank on the more fat friendly end of the spectrum. There is no specific intervention that I can endorse to protect body fat other than to treat HIV with most fat friendly regimens available (Complera would seem to be in that category). Treatment options for established generalized fat loss remain woefully inadequate. KH



Previous
HIV and photosensitivity
Next
Areolas partially puffed & lighter colored

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement